Alert archive / North Dakota / Wind Advisories in 2006

Wind Advisory 3, NWS Bismarck, ND

February 8, 200619 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Feb 8, 2006, 1:59 PM MST for 19 counties in North Dakota. It took effect at Feb 9, 2006, 8:00 AM MST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2006, 1:59 PM MST (20:59 UTC)
In effect from
Feb 9, 2006, 8:00 AM MST
Expired
Feb 10, 2006, 9:19 AM MST
In force
25 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 133 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2006-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2006-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 082059
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
259 PM CST WED FEB 8 2006

...GUSTY WINDS TO DEVELOP THURSDAY...

.A SURFACE LOW PRESSURE SYSTEM IN CANADA WILL DROP INTO MINNESOTA
ON THURSDAY AS COLD HIGH PRESSURE MOVES INTO MONTANA. THIS WILL
BRING STRONG WINDS TO WESTERN AND CENTRAL NORTH DAKOTA THURSDAY
AND THURSDAY EVENING. 

NDZ001-002-009>011-017>022-031>035-040>046-090500-
/O.NEW.KBIS.WI.Y.0003.060209T1500Z-060210T0600Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER-
MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...BEACH...MEDORA...DICKINSON...
MANDAN...BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...
HETTINGER...FORT YATES...LINTON
259 PM CST WED FEB 8 2006 /159 PM MST WED FEB 8 2006/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THURSDAY TO
MIDNIGHT CST /11 PM MST/ THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ THURSDAY
TO MIDNIGHT CST /11 PM MST/ THURSDAY NIGHT. 

A SURFACE LOW PRESSURE SYSTEM IN CANADA WILL DROP INTO MINNESOTA
ON THURSDAY AS COLD HIGH PRESSURE MOVES INTO MONTANA. THIS WILL
BRING STRONG WINDS TO WESTERN AND CENTRAL NORTH DAKOTA THURSDAY
AND THURSDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
JF
7 follow-up statements
000 
WWUS73 KBIS 090359
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
959 PM CST WED FEB 8 2006

...GUSTY WINDS TO DEVELOP THURSDAY...

.A SURFACE LOW PRESSURE SYSTEM IN CANADA WILL DROP INTO MINNESOTA
ON THURSDAY AS COLD HIGH PRESSURE MOVES INTO MONTANA. THIS WILL
BRING STRONG WINDS OF 25 TO 40 MPH TO WESTERN AND CENTRAL NORTH
DAKOTA THURSDAY AND THURSDAY EVENING.

NDZ001-002-009>011-017>022-031>035-040>046-091200-
/O.CON.KBIS.WI.Y.0003.060209T1500Z-060210T0600Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER-
MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...BEACH...MEDORA...DICKINSON...
MANDAN...BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...
HETTINGER...FORT YATES...LINTON
959 PM CST WED FEB 8 2006 /859 PM MST WED FEB 8 2006/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/
THURSDAY TO MIDNIGHT CST /11 PM MST/ THURSDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/
THURSDAY TO MIDNIGHT CST /11 PM MST/ THURSDAY NIGHT. 

A SURFACE LOW PRESSURE SYSTEM IN CANADA WILL DROP INTO MINNESOTA
ON THURSDAY AS COLD HIGH PRESSURE MOVES INTO MONTANA. THIS WILL
BRING STRONG WINDS TO WESTERN AND CENTRAL NORTH DAKOTA THURSDAY
AND THURSDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KBIS 090949
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
349 AM CST THU FEB 9 2006

...GUSTY WINDS TO DEVELOP THURSDAY...

.A SURFACE LOW PRESSURE SYSTEM WILL DROP INTO MINNESOTA TODAY AS
COLD HIGH PRESSURE MOVES INTO MONTANA. THIS WILL BRING STRONG
WINDS OF 25 TO 40 MPH TO WESTERN AND CENTRAL NORTH DAKOTA THURSDAY
AND THURSDAY EVENING.

NDZ001-002-009>011-017>022-031>035-040>046-091800-
/O.CON.KBIS.WI.Y.0003.060209T1500Z-060210T0600Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER-
MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...BEACH...MEDORA...DICKINSON...
MANDAN...BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...
HETTINGER...FORT YATES...LINTON
349 AM CST THU FEB 9 2006 /249 AM MST THU FEB 9 2006/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO MIDNIGHT CST /11 PM MST/ TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO MIDNIGHT CST /11 PM MST/ TONIGHT. 

A SURFACE LOW PRESSURE SYSTEM WILL DROP INTO MINNESOTA TODAY AS
COLD HIGH PRESSURE MOVES INTO MONTANA. THIS WILL BRING STRONG
WINDS TO WESTERN AND CENTRAL NORTH DAKOTA THURSDAY AND THURSDAY
EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TURNER
000 
WWUS73 KBIS 091644
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1044 AM CST THU FEB 9 2006

...WIND ADVISORY WEST AND SOUTH CENTRAL UNTIL MIDNIGHT TONIGHT...

.A SURFACE LOW PRESSURE SYSTEM OVER MANITOBA LATE THIS MORNING IS
FORECAST TO MOVE SOUTHEAST INTO NORTHERN MINNESOTA BY EVENING...AND
REACH WISCONSIN BY FRIDAY MORNING. STRONG NORTHWEST WINDS OF 25 TO
40 MPH WILL CONTINUE OVER ALL OF WESTERN AND CENTRAL NORTH DAKOTA
TODAY AND THROUGHOUT THE EVENING.

NDZ001-002-009>011-017>022-031>035-040>046-100045-
/O.CON.KBIS.WI.Y.0003.000000T0000Z-060210T0600Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER-
MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...BEACH...MEDORA...DICKINSON...
MANDAN...BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...
HETTINGER...FORT YATES...LINTON
1044 AM CST THU FEB 9 2006 /944 AM MST THU FEB 9 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT. 

A SURFACE LOW PRESSURE SYSTEM OVER MANITOBA LATE THIS MORNING IS
FORECAST TO MOVE SOUTHEAST INTO NORTHERN MINNESOTA BY EVENING...AND
REACH WISCONSIN BY FRIDAY MORNING. STRONG NORTHWEST WINDS OF 25 TO
40 MPH WILL CONTINUE OVER WESTERN AND CENTRAL NORTH DAKOTA TODAY
AND THROUGHOUT THE EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JV
000 
WWUS73 KBIS 092132
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
332 PM CST THU FEB 9 2006

...WIND ADVISORY WEST AND SOUTH CENTRAL UNTIL NOON CST FRIDAY...

.A SURFACE LOW PRESSURE SYSTEM OVER SOUTHEASTERN MANITOBA LATE
THIS AFTERNOON IS FORECAST TO MOVE SOUTHEAST INTO WISCONSIN BY
FRIDAY MORNING. STRONG NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS
TO 45 MPH WILL CONTINUE OVER ALL OF WESTERN AND CENTRAL NORTH
DAKOTA TONIGHT AND THROUGH FRIDAY MORNING. IN ADDITION TO THE
STRONG WINDS...LIGHT SNOW IS EXPECTED TONIGHT AND INTO FRIDAY
MORNING WITH UP TO AN INCH ACCUMULATION IN SOME AREAS. THIS WILL
CREATE AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES AT TIMES.

THE STRONG WINDS AND REDUCED VISIBILITIES WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. DELAY TRAVEL
UNTIL FRIDAY AFTERNOON IF POSSIBLE.

NDZ001-002-009>011-017>022-031>035-040>046-100545-
/O.EXT.KBIS.WI.Y.0003.000000T0000Z-060210T1800Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER-
MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...BEACH...MEDORA...DICKINSON...
MANDAN...BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...
HETTINGER...FORT YATES...LINTON
332 PM CST THU FEB 9 2006 /232 PM MST THU FEB 9 2006/

...WIND ADVISORY NOW IN EFFECT UNTIL 12 PM CST /11 AM MST/
FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 12 PM CST /11 AM MST/
FRIDAY. 

A SURFACE LOW PRESSURE SYSTEM OVER SOUTHEASTERN MANITOBA LATE
THIS AFTERNOON IS FORECAST TO MOVE SOUTHEAST INTO WISCONSIN BY
FRIDAY MORNING. STRONG NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS
TO 45 MPH WILL CONTINUE OVER ALL OF WESTERN AND CENTRAL NORTH
DAKOTA TONIGHT AND THROUGH FRIDAY MORNING. IN ADDITION TO THE
STRONG WINDS...LIGHT SNOW IS EXPECTED TONIGHT AND INTO FRIDAY
MORNING WITH UP TO AN INCH ACCUMULATION IN SOME AREAS. THIS WILL
CREATE AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES AT TIMES.

THE STRONG WINDS AND REDUCED VISIBILITIES WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. DELAY TRAVEL
UNTIL FRIDAY AFTERNOON IF POSSIBLE.


$$

JV
000 
WWUS73 KBIS 100322
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
922 PM CST THU FEB 9 2006

...WIND ADVISORY WEST AND SOUTH CENTRAL UNTIL NOON CST FRIDAY...

.A SURFACE LOW PRESSURE SYSTEM OVER NORTHERN MINNESOTA THIS
EVENING WILL MOVE SOUTHEAST INTO WISCONSIN BY FRIDAY MORNING.
STRONG NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 45 MPH WILL
CONTINUE OVER ALL OF WESTERN AND CENTRAL NORTH DAKOTA TONIGHT AND 
FRIDAY MORNING. IN ADDITION TO THE STRONG WINDS...LIGHT SNOW WILL
FALL...WITH UP TO AN INCH ACCUMULATION IN SOME AREAS. THIS WILL
CREATE AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES AT TIMES.

THE STRONG WINDS AND REDUCED VISIBILITIES WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. DELAY TRAVEL
UNTIL FRIDAY AFTERNOON IF POSSIBLE.

NDZ001-002-009>011-017>022-031>035-040>046-101130-
/O.CON.KBIS.WI.Y.0003.000000T0000Z-060210T1800Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER-
MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...BEACH...MEDORA...DICKINSON...
MANDAN...BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...
HETTINGER...FORT YATES...LINTON
922 PM CST THU FEB 9 2006 /822 PM MST THU FEB 9 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST /11 AM MST/
FRIDAY...

STRONG NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 45 MPH WILL
CONTINUE THROUGH FRIDAY MORNING. IN ADDITION TO THE STRONG
WINDS...LIGHT SNOW WILL FALL...WITH UP TO AN INCH ACCUMULATION IN
SOME AREAS. THIS WILL CREATE AREAS OF BLOWING SNOW WITH REDUCED
VISIBILITIES AT TIMES.

THE STRONG WINDS AND REDUCED VISIBILITIES WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. DELAY TRAVEL
UNTIL FRIDAY AFTERNOON IF POSSIBLE.

$$
TWH
000 
WWUS73 KBIS 101020
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
420 AM CST FRI FEB 10 2006

...WIND ADVISORY FOR NORTHWEST NORTH DAKOTA UNTIL 6 PM CST OR 5 PM
MST...

.A SURFACE LOW PRESSURE SYSTEM OVER CENTRAL MINNESOTA THIS
MORNING WILL MOVE SLOWLY SOUTHEAST INTO WISCONSIN BY EVENING.
STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH A FEW HIGHER GUSTS CAN
BE EXPECTED IN NORTHWESTERN NORTH DAKOTA TODAY. IN ADDITION TO THE
STRONG WINDS...LIGHT SNOW WILL FALL WITH AN INCH OR LESS EXPECTED
BY EVENING. PATCHY BLOWING SNOW COULD REDUCE VISIBILITIES IN SOME
AREAS. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES.

NDZ002-010-011-018>022-031>035-040>046-101130-
/O.CAN.KBIS.WI.Y.0003.000000T0000Z-060210T1800Z/
BURKE-MOUNTRAIL-WARD-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...BOWBELLS...NEW TOWN...MINOT...
KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...
BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON
420 AM CST FRI FEB 10 2006 /320 AM MST FRI FEB 10 2006/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

$$

NDZ001-009-017-101830-
/O.EXT.KBIS.WI.Y.0003.000000T0000Z-060211T0000Z/
DIVIDE-WILLIAMS-MCKENZIE-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY
420 AM CST FRI FEB 10 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH A FEW HIGHER GUSTS
WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES TODAY. IN ADDITION...PATCHY BLOWING SNOW COULD REDUCE
VISIBILITIES IN SOME AREAS. SNOWFALL BY EVENING WILL BE AN INCH OR
LESS.


$$
000 
WWUS73 KBIS 101619
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1019 AM CST FRI FEB 10 2006

NDZ001-009-017-101730-
/O.CAN.KBIS.WI.Y.0003.000000T0000Z-060211T0000Z/
DIVIDE-WILLIAMS-MCKENZIE-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY
1019 AM CST FRI FEB 10 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

$$

RSL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Feb 8, 1:35 PM MST, 24 minutes earlier.

Area forecast discussion, Feb 8, 1:35 PM MST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
235 PM CST WED FEB 8 2006

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...
MAIN FORECAST PROBLEM ASSOCIATED WITH OUTBREAK OF CANADIAN AIR
THURSDAY AND FRIDAY. CONTINUED TO FOLLOW THE GFS WITH THIS SYSTEM.

MODELS CONTINUE TO FORECAST UP TO 50 KNOTS AT 850 MB FOR THURSDAY.
THIS COMBINED WITH COLD ADVECTION SHOULD LEAD TO GOOD MIXING OF THE
LOWER LEVELS. EXPECT THAT WINDS WILL BE IN EXCESS OF 30 MPH OVER THE
ENTIRE CWA FROM THURSDAY MORNING INTO THURSDAY EVENING. IN
ADDITION...NEW SNOWFALL ALONG WITH EXISTING SNOW WILL RESULT IN
BLOWING SNOW AND REDUCED VISIBILITY IN OUR EASTERN COUNTIES. SO WILL
ISSUE A SNOW AND BLOWING SNOW ADVISORY FOR THIS AREA.

EXPECT SCATTERED LIGHT SNOW AND FLURRIES FROM LATE TONIGHT INTO
FRIDAY EVENING. NOT LOOKING FOR SIGNIFICANT ACCUMULATION...BUT SOME
AREAS COULD SEE AND INCH OR TWO BY MID-DAY FRIDAY.

MIN TEMPERATURES TONIGHT MAY COME EARLY...WITH STEADY OR RISING
TEMPERATURES LATER TONIGHT. TEMPERATURES ON FRIDAY WILL ACTUALLY BE
FAIRLY CLOSE TO NORMAL FOR THIS TIME OF YEAR. HAVE WARMED
TEMPERATURE FORECASTS FOR SATURDAY AND SATURDAY NIGHT. COLD HIGH
PRESSURE MOVES RAPIDLY OUT OF AREA AND WESTERLY LOW LEVEL FLOW
DEVELOPS BY SATURDAY AFTERNOON. SO...DO NOT BELIEVE TEMPERATURES
WILL BE AS COLD AS EARLIER FORECAST.

.LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT...
NORTHWEST FLOW ALOFT FOR THE LONG TERM...WITH A WEAK AND FAST-MOVING
SHORTWAVE MOVING THROUGH THE REGION MONDAY...AND A STRONGER MORE
SIGNIFICANT LOW AND LONGWAVE TROUGH MOVING THROUGH ON TUESDAY. HAVE
ADDED A CHANCE OF LIGHT SNOW TUESDAY AND TUESDAY NIGHT WITH THIS
SYSTEM. THIS FEATURE LOOKS MUCH MORE REALISTIC AND BELIEVABLE ON
TODAYS 12Z GFS RUN THAN THAT OF YESTERDAY WITH AN ACCOMPANYING
LONGWAVE TROUGH.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY...WEST AND CENTRAL THURSDAY AND THURSDAY EVENING SNOW
AND BLOWING SNOW ADVISORY...EAST THURSDAY AND THURSDAY NIGHT

&&

JF/JV
Hazardous weather outlook, Feb 8, 2:58 AM MST, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
358 AM CST WED FEB 8 2006

NDZ001>003-009>011-017>023-025-031>037-040>048-050-051-091000-
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-
STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
358 AM CST WED FEB 8 2006 /258 AM MST WED FEB 8 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NORTHWEST WINDS WILL INCREASE DURING THE DAY THURSDAY. NORTHWEST WINDS
25 TO 40 MPH WILL DEVELOP LATE THURSDAY MORNING AND CONTINUE INTO FRIDAY.
OCCASIONAL LIGHT SNOW WILL ACCOMPANY THE WINDS. VISIBILITIES MAY DROP
AT TIMES DUE TO THE SNOW AND WIND ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ004-005-012-013-091000-
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-
358 AM CST WED FEB 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

INCREASING NORTHWEST WINDS OF 25 TO 40 MPH WILL DEVELOP THURSDAY AND
CONTINUE INTO FRIDAY. PERIODS OF LIGHT SNOW WILL ACCOMPANY THE WINDS.
SEVERAL INCHES OF SNOW ALREADY ON THE GROUND COMBINED WITH THE
STRONG WINDS WILL CREATE AREAS OF BLOWING SNOW AND REDUCED
VISIBILITIES. TRAVEL MAY BECOME HAZARDOUS DURING THE DAY THURSDAY
AND THURSDAY NIGHT DUE TO THE BLOWING SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RGT

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 2:09 PM MSTSnow and Blowing Snow AdvisoryBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 23 more54 hr

Nearby

Wind Advisories in North Dakota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.